Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 19, 2010, 3:01 AM MDT for Eddy County, New Mexico. It took effect at May 19, 2010, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2010, 3:01 AM MDT (09:01 UTC)
- In effect from
- May 19, 2010, 10:00 AM MDT
- Expired
- May 19, 2010, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 882 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2370 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWUS74 KMAF 190901 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 AM CDT WED MAY 19 2010 ...HIGH WIND WARNING TODAY FOR THE GUADALUPE MOUNTAINS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE CENTRAL ROCKIES TO THE WESTERN HIGH PLAINS TODAY. STRONG WESTERLY WINDS CAN BE EXPECTED AT THE MOUNTAIN TOP LEVEL OF THE GUADALUPE MOUNTAINS TODAY AS A RESULT. NMZ027-TXZ258-192000- /O.NEW.KMAF.HW.W.0026.100519T1600Z-100520T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 301 AM MDT WED MAY 19 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
038 WWUS74 KMAF 191841 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CDT WED MAY 19 2010 ...HIGH WIND WARNING TODAY FOR THE GUADALUPE MOUNTAINS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE CENTRAL ROCKIES TO THE WESTERN HIGH PLAINS TODAY. STRONG WESTERLY WINDS CAN BE EXPECTED AT THE MOUNTAIN TOP LEVEL OF THE GUADALUPE MOUNTAINS TODAY AS A RESULT. NMZ027-TXZ258-200000- /O.CON.KMAF.HW.W.0026.000000T0000Z-100520T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 1241 PM MDT WED MAY 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 44
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 19, 2:53 AM MDT, 8 minutes earlier.
Area forecast discussion, May 19, 2:53 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
353 AM CDT WED MAY 19 2010
.DISCUSSION...
UPPER LEVEL LOW PRESSURE AREA IN THE CENTRAL ROCKIES WILL MOVE
ONTO THE HIGH PLAINS TODAY WITH GOOD WESTERLY PUSH THROUGH THE
COLUMN ACROSS THE FORECAST AREA. WILL GO WITH A HIGH WIND WARNING
FOR THE GUADALUPE MOUNTAINS TODAY AS PASSAGE OF SYSTEM TO THE
NORTH WILL YIELD 30 KNOTS OF 700 MILLIBAR FLOW. THE LOW LEVEL
MOISTURE WILL SCOUR OUT FROM WEST TO EAST IN A WESTERLY DOWNSLOPE
LOW LEVEL FLOW. THE COMBINATION OF THE DOWNSLOPE FLOW WITH DECENT
SUNSHINE AND FORECASTED 850 MILLIBAR TEMPERATURES SHOULD YIELD HIGH
TEMPERATURES ABOVE NORMAL TODAY. WEAK COLD FRONT WILL ATTEMPT A RUN
WEDNESDAY NIGHT AND THURSDAY BUT LITTLE TO NO COOLING IS SEEN
ON THE MODEL FORECAST WITH HIGH TEMPERATURES THURSDAY EXPECTED TO
BE VERY SIMILAR TO TODAY.
THE FORECAST FOR FRIDAY THROUGH THE REMAINDER OF THE EXTENDED
FORECAST WILL FEATURE A MEAN TROUGH ACROSS THE WESTERN HALF
OF THE NATION WITH A SOUTHWESTERLY FLOW ALOFT REGIME FIRMLY
IN PLACE. THE BACKED NATURE OF THE PROGGED 700 MILLIBAR FLOW
SUGGESTS THAT MOST DAYS THE DRYLINE WILL GET NO FURTHER EAST
THEN THE EASTERN NEW NEW MEXICO/ WEST TEXAS BORDER. WITH MOISTURE
IN PLACE EAST OF THE LINE AND INTENSE DAILY HEATING WENT WITH AT
LEAST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FROM MAINLY LEA
COUNTY NEW MEXICO EASTWARD INTO THE PERMIAN BASIN. EXTENDED THE
ISOLATED THUNDERSTORM THREAT FURTHER WEST INTO EDDY COUNTY NEW
MEXICO FRIDAY AND NEXT TUESDAY AS THE DRYLINE SHOULD BE FURTHER
WEST (NEAR THE EASTERN SLOPES OF THE MOUNTAINS) ON THOSE DAYS.
WENT WITH ABOVE NORMAL HIGH AND LOW TEMPERATURES THROUGH MUCH OF
THE PACKAGE.
&&
.FIRE WEATHER...
WILL UPGRADE THE FIRE WEATHER WATCH TO A WARNING FOR THE GUADALUPE
MOUNTAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR THIS AFTERNOON
AS AN UPPER LEVEL STORM SYSTEM PASSING BY TO THE NORTH SHOULD
GENERATE SUFFICIENT WIND FIELDS FOR SUSTAINED 20 FOOT 20 MPH WINDS
FOR 3 HOURS. MINIMUM RH/S SHOULD HAVE NO DIFFICULTY REACHING 15
PERCENT OR LESS FOR AT LEAST 3 HOURS AS THE DOWNSLOPE FLOW WILL
SCOUR OUT THE MOISTURE. WILL ADD THE DAVIS MOUNTAINS INTO THE
WARNING AS WELL PER PROGGED GRADIENT. RH RECOVERY TONIGHT WILL BE
POOR WEST OF A MIDLAND FORT STOCKTON TO BOQUILLAS LINE.
MINIMUM RH/S SHOULD DROP BELOW 15 PERCENT ACROSS MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO ON THURSDAY BUT 20 FOOT WINDS
SHOULD REMAIN WELL BELOW 20 MPH ACROSS THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 91 60 90 63 / 10 10 0 0
CARLSBAD NM 91 56 93 55 / 0 0 0 10
DRYDEN TX 96 70 95 70 / 0 0 0 10
FORT STOCKTON TX 94 62 94 67 / 0 10 0 10
GUADALUPE PASS TX 85 59 87 66 / 0 0 0 0
HOBBS NM 89 57 90 61 / 0 0 0 0
MARFA TX 88 47 89 50 / 0 0 0 0
MIDLAND INTL AIRPORT TX 91 58 91 63 / 0 10 0 0
ODESSA TX 91 60 92 66 / 0 10 0 10
WINK TX 93 60 94 66 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
06/12Hazardous weather outlook, May 19, 2:07 AM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 AM CDT WED MAY 19 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 307 AM CDT WED MAY 19 2010 /207 AM MDT WED MAY 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WARM...DRY AND WINDY CONDITIONS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS TODAY. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THIS AFTERNOON AND EVENING. STRONG...WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. A HIGH WIND WARNING IS IN EFFECT FROM LATE MORNING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:42 AM MDT | Red Flag Warning | MAF | 17 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.